Hail, Lawrence
- When
- August 7, 7:50 PM MST
- Where
- Lawrence County, Savoy
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.350, -103.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 7, 7:00 PM MST, 50 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 800 PM MDT THU AUG 7 2003 STRONG SHORT WAVE CONTINUES TO FIRE CONVECTION ACROSS FAR ERN WY AND SWRN SD...WITH ACTIVITY EXTENDING SWD THRU WRN NEB. TSTMS HAVING A HARD TIME MAINTAINING STRENGTH AS THEY MOVE EAST OF THE HILLS...GIVEN VERY DRY LAYER BLO 550MB PER KUDX RADAR (RADAR ESTIMATES ARE GROSSLY OVERDONE OVR THE BLACK HILLS PER GROUND TRUTH). HOWEVER...GIVEN PERSISTENT RAINFALL AND SFC DEWPOINTS INTO THE LOW TO MID 60S ACRS SWRN SD...EXPECT AIR MASS IS MOISTENING. 25-30KT BL WINDS WILL CONTINUE TO SUPPORT THIS ACTIVITY AS IT EVOLVES INTO MCS...WITH CORFIDI VECTORS SUGGESTING A SEWD MOVEMENT OF THE MCS. THIS SHOULD KEEP MAJORITY OF PCPN S/I-90 OVERNIGHT. .UNR...NONE. JOHNSON
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-081300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 700 AM MDT THU AUG 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEASTERN WYOMING AND FAR WESTERN SOUTH DAKOTA LATE AFTERNOON AND THIS EVENING. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM WILL BE WIND GUSTS GREATER THAN 60 MPH. STORMS WILL DEVELOP AS A STORM SYSTEM MOVES FROM THE ROCKIES ACROSS THE NORTHERN PLAINS. SOUTHERLY WINDS WILL SUPPLY ADDITIONAL MOISTURE TO FUEL THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A RIDGE OF HIGH PRESSURE WILL KEEP TEMPERATURES WARM THROUGH THE PERIOD...WITH HIGHS AROUND IN THE LOWER 100S FRIDAY. THE HOT...DRY CONDITIONS WILL INCREASE FIRE DANGER BOTH IN THE BLACK HILLS AND ON THE PLAINS. MONSOONAL MOISTURE AND DAYTIME HEATING IS SUFFICIENT TO PRODUCE AN ISOLATED THUNDERSTORM ANY AFTERNOON. A STORM SYSTEM CROSSING THE NORTHERN PLAINS FRIDAY AFTERNOON AND EVENING WILL BRING THE BEST CHANCE FOR RAIN...BUT LARGE SCALE SIGNIFICANT PRECIPITATION IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. SANDERS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
633 PM MDT THU AUG 07 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 2 NW HILL CITY SD 1 INCH HAIL
08/07/03 PENNINGTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0545 PM FT MEADE SD .75 INCH HAIL
08/07/03 MEADE REPORTED BY COOPERATIVE
OBSERVER.
0550 PM 1 SE KEYSTONE SD 1 INCH HAIL
08/07/03 PENNINGTON REPORTED BY STORM
SPOTTER AT MOUNT
RUSHMORE. EVENT
DURATION 13 MINUTES.
0617 PM 5 NE CUSTER SD 1 INCH HAIL
08/07/03 CUSTER REPORTED BY SYLVAN LAKE
LODGE PERSONNEL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
645 PM MDT THU AUG 07 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM 1 SE KEYSTONE SD .88 INCH HAIL
08/07/03 PENNINGTON REPORTED BY STORM
SPOTTER AT MOUNT
RUSHMORE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
803 PM MDT THU AUG 07 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0657 PM 5 NE BLUE BELL SD .75 INCH HAIL
08/07/03 CUSTER REPORTED BY STORM
SPOTTER AT CUSTER STATE
PARK HEADQUARTERS.
0720 PM 4 W PRINGLE SD .88 INCH HAIL
08/07/03 CUSTER REPORTED BY PUBLIC.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378082.